My Blog

Posts for tag: Recalls

By contactus@priority-pediatrics.com
April 16, 2017
Category: Recalls
Tags: Recalls   Ventolin   albuteral   inhaler   asthma  

600,000 Albuterol Inhalers Recalled

 
Dn2pba7npmrbfnuy7eba

CNN · April 7, 2017By Robert Jimison

GlaxoSmithKline is recalling more than 590,000 albuterol inhalers. Three lots of Ventolin HFA 200D inhalers have been voluntarily recalled due to a potential issue with the delivery system, a spokesman for the British pharmaceutical company said.

The affected lot numbers are 6ZP0003, 6ZP9944 and 6ZP9848. The devices have been recalled from hospitals, pharmacies, retailers and wholesalers in the United States.

"There is possible risk that the affected inhalers could potentially not deliver the stated number of actuations," spokesman Juan Carlos Molina wrote in an email. "We continue to investigate the issue in order to identify the root cause and implement appropriate corrective and preventative actions."

It's not a patient-level recall, but patients whose inhalers are among the affected lots can contact GSK's customer service center at 1-888-825-5249 with questions. If the devices are not relieving symptoms, patients should seek medical treatment right away.

When functioning properly, the metered-dose inhaler releases a fixed dose of medication in aerosol form.

Metered-dose albuterol inhalers are used to deliver medication into the body through the airway and lungs. Albuterol opens airways in the lungs to treat common conditions such as asthma and chronic obstructive pulmonary disease.

By contactus@priority-pediatrics.com
February 03, 2017
Category: Teething

FDA confirms elevated toxin levels in homeopathic teething tablets

The FDA announced today that laboratory analysis revealed inconsistent levels of belladonna, a potentially toxic ingredient, in certain homeopathic teething tablets for infants and children.

As some tested products exhibited belladonna levels far exceeding the amount noted on the label, the agency has urged consumers to stop using these products or dispose of any currently in their possession.“The body’s response to belladonna in children under 2 years of age is unpredictable and puts them at unnecessary risk,” Janet Woodcock, MD, director of the FDA’s Center for Drug Evaluation and Research, said in a press release.” We recommend that parents and caregivers not give these homeopathic teething tablets to children and seek advice from their health care professional for safe alternatives.”

Following the results of laboratory analysis, the FDA contacted the manufacturer of Hyland’s homeopathic teething products, Standard Homeopathic Company, regarding a recall of products labeled as containing belladonna; however, at this time, the company has not agreed to conduct a recall.

Homeopathic teething remedies have not been evaluated or approved by the FDA for safety and efficacy, and in September 2016, the agency warned against the use of these products after receiving adverse event reports, including 10 deaths. Although the causes of the deaths were uncertain, the FDA noted that the products contained potentially dangerous levels of belladonna, a toxin from a poisonous plant also known as ‘deadly nightshade’.

In November 2016, Raritan Pharmaceuticals recalled three belladonna-containing homeopathic products, two of which were marketed by CVS.

According to the FDA, consumers who have purchased homeopathic teething tablets and gels, distributed by CVS, Hyland’s and possibly other retail stores should seek immediate medical attention if their child experiences seizures, trouble breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating or agitation after use.

The FDA has asked health care professionals and patients to report adverse events or side effects related to the use of teething tablets to the agency’s MedWatch Safety Information and Adverse Event Reporting program at www.fda.gov/MedWatch/report.

 
By contactus@priority-pediatrics.com
October 29, 2015
Category: Medications
Tags: Recall   Recalls   AuviQ   Auvi-Q   Anaphylaxis   Allergic Reaction  

Sanofi US Recalls All Auvi-Q Epinephrine Injection in 2015; 

Available Again in 2017!

by 

Attribution | October 29, 2015

Sanofi US is voluntarily recalling all of its epinephrine injection (Auvi-Q) on the market because patients taking it for life-threatening anaphylaxis may receive an inaccurate and inadequate dose, the US Food and Drug Administration (FDA) announced today.

The company has received 26 unconfirmed reports of suspected device malfunction from patients in the United States and Canada as of October 26. No one died as a result, but patients continued to experience symptoms of underlying hypersensitivity reaction, the FDA said in a news release.

The agency said that patients using Auvi-Q should ask their physician to prescribe an alternate epinephrine autoinjector. If patients experience anaphylaxis, they should only use Auvi-Q if no other epinephrine autoinjector is available, and then seek emergency medical care.

Auvi-Q is distributed in packs that contain two active injectors, along with a training injector. There are roughly 490,000 packs of Auvi-Q on the market, all of them subject to the recall, Paul Chew, MD, Sanofi's global chief medical officer, told Medscape Medical News. Some packs contain epinephrine injection at 0.15 mg strength, and others at 0.3 mg strength.

The recall includes Auvi-Q packs in lots numbered 2299596 through 3037230, which expire March 2016 through December 2016.

Sanofi customers with questions about the voluntary recall, including how to return the product, can go to the Auvi-Q website or call 1-866-726-6340. More information about the recall is available on the FDA website.

To report any problems with Auvi-Q epinephrine injection, contact MedWatch, the FDA's safety information and adverse event reporting program, by telephone at 1-800-FDA-1088; by fax at 1-800-FDA-0178; online athttps://www.accessdata.fda.gov/scripts/medwatch/medwatch-online.htm; with postage-paid FDA form 3500, available at http://www.fda.gov/MedWatch/getforms.htm; or by mail to MedWatch, 5600 Fishers Lane, Rockville, Maryland 20852-9787.